Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 64, NWS Albuquerque, NM

June 7, 2001Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2001, 4:05 PM MDT for Santa Fe County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 7, 2001, 4:05 PM MDT (22:05 UTC)
Expired
Jun 7, 2001, 5:00 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 96 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:20 PM MDTHail 0.75Lamy, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2946 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 072205
SVRABQ
NMC049-072300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAMY...OR ABOUT 11 MILES SOUTH OF SANTA
  FE...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER GLORIETA AT 440 PM MDT

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN 
CAUSE PROPERTY DAMAGE. TAKE SHELTER NOW.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3554 10605 3540 10591 3549 10572 3577 10572

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:25 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 7, 1:25 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 PM MDT THU JUN 7 2001

SACS...SANGRES...JEMEZ HAVE ALREADY BOILED OVER AS OF 100 PM.
LOOKING OUT THE WINDOW...CLOUDS ARE BUILDING OVER THE SANDIAS ALSO.
TSTRMS OVER SACS WILL DRIFT WESTWARD WHILE TSTMS OVER SANGRES WILL
DRIFT OUT INTO PLAINS. DUE TO LACK OF SHEAR...DONT EXPECT ANYTHING
TO HOLD TOGETHER LONG...JUST SEND OUT OUTFLOW BOUNDARIES AND KICK
OFF MORE TSTMS.

GIVEN THE JUICY DEWPTS IN THE PLAINS WITH AN INCH PLUS OF
PRECIPITABLE WATER...A COUPLE THSND JOULES OF CAPE AND A MESS OF
OUTFLOW BOUNDARIES...EXPECT TSTMS TO GO WELL INTO THE NIGHTTIME
HOURS OVER THE EAST WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHETHER OR
NOT TO GO WITH A FLASH FLOOD WATCH FOR THE EAST TONIGHT WILL BE A
LAST MINUTE DECISION. BIGGEST DEPARTURE FROM GUIDANCE WILL BE IN THE
EAST FOR TONIGHT.

TSTMS MOVING WESTWARD INTO SOUTHWEST NEW MEXICO THIS EVENING WILL
HELP SPREAD MOISTURE INTO THE WESTCENTRAL AND NORTHWEST FOR
TOMMORROW. ALSO EXPECT SOME EAST WINDS IN THE CENTRAL VALLEYS
TONIGHT DUE TO MULTITUDE OF THUNDERSTORMS IN THE EAST TONIGHT. THIS
WILL IMPORT SUBSTANTIAL MOISTURE INTO THE CENTRAL VALLEYS. MOS
GUIDANCE COVERS THIS WITH 30-40 PCT POPS IN ABQ FRIDAY.

WILL ADD A MENTION OF TSTMS TO THE FCST FOR SUNDAY. BY MONDAY...
ENOUGH WESTERLY WINDS TO MIX MOISTURE OUT. THEN A BACKDOOR FRONT
DROPS IN FOR TUESDAY AND WEDNESDAY. WITH THE WESTERLIES FCST TO BE
WELL OFF TO THE NORTH NEXT THURSDAY...WILL KEEP IN MENTION OF TSTMS.
JWS

ABQ BB 065/088 065/088 064 46233
SAF BB 058/083 058/083 057 46243
TCC BB 064/087 062/086 062 46625

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:04 PM MDTSevere Thunderstorm WarningABQColfax56 min
Jun 7, 3:26 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe64 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.